Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 129, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 4:38 PM EDT for 5 counties in Virginia. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 4:38 PM EDT (20:38 UTC)
- Expired
- May 12, 2011, 5:28 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Floyd County, VA, Franklin County, VA, Montgomery County, VA, Patrick County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 13 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:40 PM EDT | HAIL 0.88 | 2 E Blacksburg, VA | |
| May 12, 4:45 PM EDT | HAIL 1 | Blacksburg, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WUUS51 KRNK 122038 SVRRNK VAC063-067-121-141-161-122145- /O.NEW.KRNK.SV.W.0129.110512T2038Z-110512T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 438 PM EDT THU MAY 12 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA SOUTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA EASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA * UNTIL 545 PM EDT. * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLACKSBURG...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BLACKSBURG... SHAWSVILLE... CROCKETT SPRINGS... TERRYS FORK... CHECK... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3725 8054 3735 8035 3705 7986 3679 8027 TIME...MOT...LOC 2038Z 325DEG 17KT 3722 8038 $$ KK
3 follow-up statements
857 WWUS51 KRNK 122055 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 455 PM EDT THU MAY 12 2011 VAC063-067-121-141-161-122145- /O.CON.KRNK.SV.W.0129.000000T0000Z-110512T2145Z/ PATRICK VA-ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA- 455 PM EDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR MONTGOMERY...EASTERN FLOYD...WESTERN FRANKLIN...SOUTHERN ROANOKE AND NORTHERN PATRICK COUNTIES... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIANSBURG...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CROCKETT SPRINGS... TERRYS FORK... CHECK... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN! && LAT...LON 3725 8054 3735 8035 3705 7986 3679 8027 TIME...MOT...LOC 2056Z 325DEG 17KT 3716 8033 $$ KK
060
WWUS51 KRNK 122112
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT THU MAY 12 2011
VAC161-122122-
/O.CAN.KRNK.SV.W.0129.000000T0000Z-110512T2145Z/
ROANOKE VA-
512 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROANOKE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3725 8054 3715 8018 3711 8018 3713 8012
3705 7986 3679 8027
TIME...MOT...LOC 2112Z 325DEG 17KT 3710 8028
$$
VAC063-067-121-141-122145-
/O.CON.KRNK.SV.W.0129.000000T0000Z-110512T2145Z/
PATRICK VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
512 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN MONTGOMERY...EASTERN FLOYD...WESTERN FRANKLIN AND
NORTHERN PATRICK COUNTIES...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CROCKETT SPRINGS...OR NEAR SHAWSVILLE...MOVING SOUTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CROCKETT SPRINGS...
TERRYS FORK...
CHECK...
FLOYD...
ENDICOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3725 8054 3715 8018 3711 8018 3713 8012
3705 7986 3679 8027
TIME...MOT...LOC 2112Z 325DEG 17KT 3710 8028
$$866
WWUS51 KRNK 122128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT THU MAY 12 2011
VAC063-067-121-141-122139-
/O.CAN.KRNK.SV.W.0129.000000T0000Z-110512T2145Z/
PATRICK VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA-
528 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY...EASTERN
FLOYD...WESTERN FRANKLIN AND NORTHERN PATRICK COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3725 8054 3715 8018 3711 8018 3713 8012
3705 7986 3679 8027
TIME...MOT...LOC 2129Z 325DEG 17KT 3703 8022
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:33 PM EDT, 5 minutes earlier.
Area forecast discussion, May 12, 4:33 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 433 PM EDT THU MAY 12 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR OF THE VIRGINIA PIEDMONT...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING. BELIEVE THAT THE MORE INTENSE THUNDERSTORM ACTIVITY WILL TRANSITION TO THE MOUNTAIN EMPIRE REGION...AND THE NEW RIVER VALLEY THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S. ONCE THESE STORMS SUBSIDE THIS EVENING...OUR VERY MOIST ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROF OVER THE MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF. SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. PWATS FRIDAY NIGHT THROUGH SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A HEAVY RAIN THREAT. BY SATURDAY NIGHT INTO SUNDAY THE DEEPER MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING CLOUD FIELD WITH AREAS OF SHOWERS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY. EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS... AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PM LONG TERM...PM AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 3:23 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU MAY 12 2011
VAZ022-023-033-034-122030-
BEDFORD VA-BOTETOURT VA-FRANKLIN VA-ROANOKE VA-
323 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...FRANKLIN
AND ROANOKE COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF TROUTVILLE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR VINTON AROUND 330 PM...STEWARTSVILLE AROUND
340 PM...CHAMBLISSBURG AROUND 350 PM...GOODVIEW AROUND 400 PM...
NORTHWEST SMITH MOUNTAIN LAKE AROUND 405 PM AND MONETA AROUND 410 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3713 7939 3708 7943 3706 7946 3706 7949
3705 7948 3703 7951 3705 7954 3704 7957
3704 7959 3697 7961 3695 7964 3737 7997
3748 7979
KKSpecial weather statement, May 12, 3:42 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 342 PM EDT THU MAY 12 2011 VAZ044-058-122015- HALIFAX VA-PITTSYLVANIA VA- 342 PM EDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA COUNTIES... AT 340 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF CHATHAM...MOVING SOUTH AT 30 MPH. THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. THIS STORM WILL BE NEAR RINGO AND ELMO AROUND 400 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3654 7904 3654 7943 3695 7948 3692 7923
Local storm report, May 12, 4:05 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 S UNION 37.54N 80.53W
05/12/2011 E0.50 INCH MONROE WV CO-OP OBSERVER
&&
PWSpecial weather statement, May 12, 4:19 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT THU MAY 12 2011
NCZ006-VAZ044-058-122115-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
419 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF INGRAM...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR MILTON AROUND 430 PM...SEMORA AROUND 440
PM...LEASBURG AROUND 455 PM AND PROSPECT HILL AROUND 515 PM.
THIS STORM IS SHOWING SIGNS OF INTENSIFICATION. IF THIS STORM
BECOMES MUCH STRONGER...A SEVERE THUNDERSTORM WARNING MAY BE
REQUIRED.
LAT...LON 3665 7933 3670 7916 3654 7901 3653 7904
3653 7913 3629 7914 3625 7915 3624 7916
3624 7921
16Local storm report, May 12, 4:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E0.50 INCH SUMMERS WV PUBLIC
DIME SIZE HAIL IN FOREST HILL
&&
PWLocal storm report, May 12, 4:31 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 NNE INDIAN MILLS 37.57N 80.79W
05/12/2011 E1.00 INCH SUMMERS WV PUBLIC
QUARTER SIZE HAIL NEAR FOREST HILL
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski | 62 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more | 5 hr |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.